MAUDE Adverse Event Report: PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW

PENUMBRA, INC. INDIGO SYSTEM ASPIRATION CATHETER 8; QEW
Catalog Number CAT8XTORQ115KIT
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/18/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Evaluation of the returned cat8 confirmed that the device was fractured on its proximal shaft.If the cat8 is handled at angles during use, damage such as kinks and subsequent fractures may occur.Further evaluation revealed kinks and ovalizations along the length of the catheter.Based on the returned packaging condition, this damage was incidental to the complaint and occurred during packaging for return to penumbra.Penumbra catheters are inspected during in-process inspection and during quality inspection after manufacturing.The manufacturing records for this lot were reviewed and did not reveal any outstanding discrepancies, design, or quality concerns.
 
Event or Problem Description
The patient was undergoing a thrombectomy procedure in the pulmonary artery using an indigo system aspiration catheter 8 (cat8) and a non-penumbra sheath.During the procedure, the physician completed two passes in the target location using the cat8.While performing a contrast injection using the cat8, the cat8 became fractured in two locations at the proximal end near the hub, outside the patient.Therefore, the cat8 was removed and the fractured part of the cat8 was removed from the patient together with the sheath.The procedure was completed using a new cat8 and the same sheath.There was no report of an adverse effect to the patient.

Brand Name
INDIGO SYSTEM ASPIRATION CATHETER 8
Common Device Name
QEW
Manufacturer (Section D)
PENUMBRA, INC.
one penumbra place
alameda CA 94502
Manufacturer Contact
veronica farris
one penumbra place
alameda, CA 94502
5107483200
MDR Report Key19977194
Report Number3005168196-2024-00279
Device Sequence Number8387245
Product Code QEW
UDI-Device Identifier00815948022324
UDI-Public00815948022324
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K192833
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/13/2024
Report Date (Section F) 01/01/2005
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/22/2025
Device Catalogue NumberCAT8XTORQ115KIT
Device Lot NumberH00000994
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/15/2024
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Date Report to Manufacturer01/10/2005
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/14/2024
Initial Report FDA Received Date08/13/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured08/23/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Date Report Sent to FDA01/01/2005